Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 94, NWS Tallahassee, FL

May 29, 20075 counties in Alabama; 13 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 29, 2007, 2:39 PM CDT for 5 counties in Alabama; 13 counties in Florida. It took effect at May 30, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2007, 2:39 PM CDT (19:39 UTC)
In effect from
May 30, 2007, 1:00 PM CDT
Expired
May 30, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 291939
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM EDT THIS EVENING 
FOR INLAND PORTIONS OF THE FLORIDA BIG BEND EXCLUDING LIBERTY...FRANKLIN 
AND WAKULLA COUNTIES DUE TO RELATIVE HUMIDITY AT OR BELOW 35
PERCENT AND HIGH DISPERSION INDICES...

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT THROUGH 8 PM EDT ON 
WEDNESDAY FOR ALL INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND EXCLUDING BAY...GULF AND FRANKLIN
COUNTIES...

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SOUTHEAST ALABAMA DUE TO POSSIBLE RELATIVE 
HUMIDITY VALUES AT OR BELOW 30 PERCENT COMBINED WITH 20 FOOT WIND
SPEEDS AROUND 10 MPH...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND EXCLUDING BAY...GULF AND FRANKLIN
COUNTIES...

.DISCUSSION...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC
COASTAL AREAS WILL CONTINUE TO DOMINATE THE WEATHER PATTERN
ACROSS THE AREA THROUGH THURSDAY. CONTINUED DRY CONDITIONS ARE EXPECTED
TO CONTINUE ACROSS THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG 
BEND AND PORTIONS OF SOUTHEAST ALABAMA WEDNESDAY AND THURSDAY
AFTERNOON WHICH WILL GIVE WAY TO RED FLAG CONDITIONS. 

FLZ016>019-028-029-034-300000-
/O.UPG.KTAE.FW.A.0075.070530T1800Z-070531T0000Z/
/O.NEW.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.NEW.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
/O.CON.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
339 PM EDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-026-027-300000-
/O.UPG.KTAE.FW.A.0075.070530T1800Z-070531T0000Z/
/O.NEW.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.NEW.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-LIBERTY-WAKULLA-
339 PM EDT TUE MAY 29 2007 /239 PM CDT TUE MAY 29 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-300000-
/O.UPG.KTAE.FW.A.0075.070530T1900Z-070531T0000Z/
/O.NEW.KTAE.FW.W.0094.070530T1900Z-070531T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
239 PM CDT TUE MAY 29 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS
4 follow-up statements
000 
WWUS82 KTAE 292057
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT TUE MAY 29 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT FOR SOUTHEAST
ALABAMA DUE TO RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COMBINING
WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND THE KEETCH BYRAM
DROUGHT INDEX ABOVE 500... 

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE DUE TO RELATIVE HUMIDITY AT OR BELOW 35 PERCENT
AND HIGH DISPERSION INDICES...

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SOUTHEAST ALABAMA DUE TO POSSIBLE RELATIVE
HUMIDITY VALUES AT OR BELOW 30 PERCENT COMBINED WITH 20 FOOT WIND
SPEEDS AROUND 10 MPH...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND EXCLUDING BAY...GULF AND FRANKLIN
COUNTIES...

.DISCUSSION...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC
COASTAL AREAS WILL CONTINUE TO DOMINATE THE WEATHER PATTERN
ACROSS THE AREA THROUGH THURSDAY. CONTINUED DRY CONDITIONS ARE
EXPECTED TO CONTINUE ACROSS THE EASTERN FLORIDA PANHANDLE...THE
FLORIDA BIG BEND AND PORTIONS OF SOUTHEAST ALABAMA WEDNESDAY AND
THURSDAY AFTERNOON WHICH WILL GIVE WAY TO RED FLAG CONDITIONS.

FLZ009-011-026-300430-
/O.EXA.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
/O.CON.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
HOLMES-JACKSON-LIBERTY-
457 PM EDT TUE MAY 29 2007 /357 PM CDT TUE MAY 29 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM
CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL
ENHANCE FIRE GROWTH POTENTIAL. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-300430-
/O.EXA.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
/O.CON.KTAE.FW.W.0094.070530T1900Z-070531T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
357 PM CDT TUE MAY 29 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL
ENHANCE FIRE GROWTH POTENTIAL. 

$$

FLZ016>019-028-029-034-300430-
/O.CON.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
/O.CON.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
457 PM EDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL
ENHANCE FIRE GROWTH POTENTIAL. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-010-013-027-300430-
/O.CON.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
INLAND WALTON-WASHINGTON-CALHOUN-WAKULLA-
457 PM EDT TUE MAY 29 2007 /357 PM CDT TUE MAY 29 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL
ENHANCE FIRE GROWTH POTENTIAL. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

38-GODSEY
000 
WWUS82 KTAE 300013
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT THROUGH 8 PM
EDT ON WEDNESDAY FOR ALL INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND EXCLUDING BAY...GULF AND FRANKLIN
COUNTIES...

...RED FLAG WARNING REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SOUTHEAST ALABAMA DUE TO POSSIBLE
RELATIVE HUMIDITY VALUES AT OR BELOW 30 PERCENT COMBINED WITH 20
FOOT WIND SPEEDS AROUND 10 MPH...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND EXCLUDING BAY...GULF AND FRANKLIN
COUNTIES...

.DISCUSSION...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC
COASTAL AREAS WILL CONTINUE TO DOMINATE THE WEATHER PATTERN
ACROSS THE AREA THROUGH THURSDAY. CONTINUED DRY CONDITIONS ARE
EXPECTED TO CONTINUE ACROSS THE EASTERN FLORIDA PANHANDLE...THE
FLORIDA BIG BEND AND PORTIONS OF SOUTHEAST ALABAMA WEDNESDAY AND
THURSDAY AFTERNOON WHICH WILL GIVE WAY TO RED FLAG CONDITIONS.

FLZ009-011-016>019-026-028-029-034-301130-
/O.EXP.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
/O.CON.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
HOLMES-JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR-
LAFAYETTE-DIXIE-
813 PM EDT TUE MAY 29 2007 /713 PM CDT TUE MAY 29 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7
PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL 
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-301130-
/O.EXP.KTAE.FW.W.0093.000000T0000Z-070530T0000Z/
/O.CON.KTAE.FW.W.0094.070530T1900Z-070531T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
713 PM CDT TUE MAY 29 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-010-013-027-301130-
/O.CON.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
INLAND WALTON-WASHINGTON-CALHOUN-WAKULLA-
813 PM EDT TUE MAY 29 2007 /713 PM CDT TUE MAY 29 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
8 PM EDT /7 PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

38-GODSEY
000 
WWUS82 KTAE 300845
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EDT WED MAY 30 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS 
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR MOST OF THE FLORIDA
BIG BEND AND A SMALL PORTION OF THE FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES...
...FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREAS FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES...

.DISCUSSION...SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE MID 
ATLANTIC COASTAL REGION. DRY CONDITIONS WILL CONTINUE ACROSS THE 
THE FLORIDA BIG BEND...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR THE 
NEXT FEW DAYS. HOWEVER...SHOWERS AND AN ISOLATED THUNDERSTORM WILL BE 
POSSIBLE OVER PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA 
TODAY.  

FLZ007-009-010-300945-
/O.CAN.KTAE.FW.W.0094.070530T1800Z-070531T0000Z/
/O.CAN.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-
345 AM CDT WED MAY 30 2007

...RED FLAG WARNING IS CANCELLED FOR TODAY...
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT TODAY AND CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR THURSDAY. 

$$

ALZ065>069-300945-
/O.CAN.KTAE.FW.W.0094.070530T1900Z-070531T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
345 AM CDT WED MAY 30 2007

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR TODAY. 

$$

FLZ011-013-016>019-026>029-034-310000-
/O.EXT.KTAE.FW.W.0094.070530T1900Z-070531T0000Z/
/O.CON.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
445 AM EDT WED MAY 30 2007 /345 AM CDT WED MAY 30 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WIND
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY
000 
WWUS82 KTAE 301935
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT WED MAY 30 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS
AFTERNOON UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR MOST OF THE
FLORIDA BIG BEND AND A SMALL PORTION OF THE FLORIDA PANHANDLE DUE
TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION
INDICES...

...RED FLAG WARNING IS IN EFFECT FOR THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH
DISPERSION INDICES...

.DISCUSSION...SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE MID
ATLANTIC COASTAL REGION. DRY CONDITIONS WILL CONTINUE ACROSS THE
THE FLORIDA BIG BEND...SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR THE
NEXT FEW DAYS. HOWEVER...SHOWERS WILL BE POSSIBLE OVER PORTIONS 
OF THE FLORIDA PANHANDLE AND BIG BEND...AND SOUTHEAST ALABAMA TODAY 
AND ON THURSDAY.

FLZ027-310000-
/O.CAN.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
/O.CON.KTAE.FW.W.0094.000000T0000Z-070531T0000Z/
WAKULLA-
335 PM EDT WED MAY 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ011-013-016>019-026-028-029-034-311130-
/O.UPG.KTAE.FW.A.0076.070531T1800Z-070601T0000Z/
/O.NEW.KTAE.FW.W.0095.070531T1800Z-070601T0000Z/
/O.CON.KTAE.FW.W.0094.000000T0000Z-070531T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-TAYLOR-
LAFAYETTE-DIXIE-
335 PM EDT WED MAY 30 2007 /235 PM CDT WED MAY 30 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING. 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT
/7 PM CDT/ THURSDAY. 
THE FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009-010-311130-
/O.NEW.KTAE.FW.W.0095.070531T1800Z-070601T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-
235 PM CDT WED MAY 30 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

12-WATSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 29, 1:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 29, 1:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT TUE MAY 29 2007

.SYNOPSIS...
PARTLY TO MOSTLY CLOUDY WITH LCL CIGS 4-6K AND AT 250K. TEMPS LOW
80S COAST...MID-UPPER 80S INLAND. DEW POINTS FROM MID 50S GA TO
UPPER 60S PANHANDLE COAST. INLAND FLA RH ALREADY BELOW 35 PCT. WINDS
GENERALLY EAST 10 TO 15 MPH EXCEPT SE AROUND 15 MPH WITH HIGHER
GUSTS NEAR THE COAST.

.AT UPPER LEVELS...
LARGE UPPER TROUGH OVER CNTRL/NRN ROCKIES FORECAST TO EVOLVE INTO
INTO A LARGE QSTNRY CUTOFF LOW ACROSS THE NRN HIGH PLAINS/CENTRAL
ROCKIES LATER TODAY B4 SLOWLY INTO CNTRL PLAINS ON WED. SEVERAL
IMPULSES WILL MOVE AROUND BASE EWD TOWARDS PLAINS. OTHER LOOSE
NEGATIVELY TILTED TROUGH REMAINS IN PLACE OVER THE SRN PLAINS AND
WCNTRL GULF. THIS TROUGH MOVES EAST TO THE MID TO LOWER MS RIVER
VALLEY BY EARLY WED THEN DRIFTS SLOWLY EWD THROUGH WED NIGHT.
DOWNSTREAM RIDGE EXTENDS FROM FL NWD INTO THE OHIO VALLEY. AS A
RESULT....THIS RATHER PERSISTENT RIDGE OF HIGH PRESSURE WILL
GRADUALLY BREAK DOWN HERALDING A PATTERN CHANGE FOR CWA. LATEST GFS
SOLUTION SUGGESTS THAT MID/UPPER LEVEL TROUGH WILL DEEPEN AS IT
MOVES INTO THE EASTERN U.S AND NRN GULF BY THURS WHILE ASSOCD
SBTRPCL JET LIFTS NEWD FROM SRN TO NCNTRL FLA WITH RIDGE SHUNTED EWD
BEGINNING ON FRI. THIS WILL INTRODUCE SCT CONVECTION TO THE AREA.

.AT LOWER LEVELS...
ABOVE UPPER TROUGH SPAWNS A LOW OVER SERN ND WITH WARM FRONT SSW
INTO NEB/KS AND COLD FRONT FROM NM INTO AZ. ANOTHER LOW SE CO WITH A
TROUGH SWD THRU N MEX. THUS CONUS FOCUS FOR STRONG TO SEVERE WX THRU
TONIGHT WILL BE UPPER MS VALLEY TO CNTRL PLAINS.

CLOSER TO HOME...HIGH PRESSURE OFFSHORE OF THE CAROLINAS WITH RIDGE
SWWD ACROSS THE SERN U.S. ELY WINDS ON THE S SIDE OF THE HIGH
CONTINUE TO TRANSPORT SMOKE WWD INTO OUR S CENTRAL GA ZONES. SFC
HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE AREA THROUGH THE
PERIOD KEEPING GENERALLY EASTERLY FLOW ACROSS THE AREA. MAIN
DIFFERENCE WE HAVE SEEN IN THE LAST 24 TO 48 HOURS HAS BEEN A
WEAKENING OF HIGH TRANSLATING INTO A DECREASING THE DEPTH OF THE
EASTERLY FLOW. IT NOW ONLY EXTENDS TO AROUND 700 MB AND 650 MB PER
12Z TAE AND JAX SOUNDINGS RESPECTIVELY. INCREASING WESTERLY FLOW
ALOFT HAS ALLOWED SOME CIRRUS TO MOVE ACROSS CWA...ESPECIALLY WEST
OF APALACH RIVER.

&&

.SHORT TERM...TONIGHT THRU THURS NIGHT...
THE FORECAST OVER THE SHORT TERM WILL MAINLY REFLECT PERSISTENCE.
TONIGHT THROUGH THU...THE SMOKE EVOLUTION AND CONVECTIVE DEVELOPMENT
REPEATS WITH S CENTRAL GA WILL CONTINUE TO HAVE THE WORST
VISIBILITIES....DIPPING BELOW A MILE FROM ABOUT 08Z TO 15Z. ZFP
LARGELY DIVIDED UP BY SMOKE IMPACT WITH SCNTRL GA MOST IMPACTED.
PER MODEL SOUNDING DATA...DRY SLOT UNDER NE FLOW KEEPS LOCAL AREA
DRY THRU THURS.

.LONG TERM...FRI THROUGH TUE.
THE UPPER TROUGH SHOULD EVER SO GRADUALLY EDGE EWD OVER THIS PERIOD,
AND THIS SHOULD HELP OUR RAIN CHANCES A BIT. WE SHOW SLIGHT CHANCE
POPS SPREADING OVER THE ENTIRE FORECAST AREA BY SAT, WITH CHANCE
POPS AFTER THAT FOR SUN-TUE. MOST OF THE MID RANGE MODELS INSIST ON
BRINGING AN AREA OF LOW PRESSURE NEWD OUT OF THE TROPICS. MOST
DEVELOP A LOW OVER THE NWRN CARIBBEAN SEA BY WED OR WED NIGHT. THE
LATEST GFS BRINGS A LOW CENTER INTO THE SERN GULF BY FRI MORNING AND
THEN OPENS IT UP AS TRACKS IT SLOWLY NEWD TO THE W CENTRAL COAST OF
FL BY 12Z SAT B4 MOVING ACROSS CNTRL COAST DURING DAY. ANY LOW THAT
DOES COME UP WILL LIKELY BE A HYBRID. IN FACT EXTRATROPICAL LOW
DEVELOPMENT AHEAD OF THE UPPER TROUGH SEEMS EVEN MORE LIKELY. THE
GFS LOW IS FAR ENOUGH TO OUR S TO MAKE IT A PERIPHERAL CONCERN FOR
US AT THIS TIME. HOWEVER, WE WILL NEED TO KEEP AN EYE ON THIS. IT
SHOULD BE NOTED THAT THE GFS HAS BEEN TRYING TO SPIN UP LOWS IN THE
TROPICS FOR SOME TIME NOW, AND IT HAS YET TO HAPPEN. THE CAVEAT IS
THAT THE UKMET, EURO AND CANADIAN HAVE BEEN DOING THIS RECENTLY AS
WELL.

&&

.MARINE...GIVEN PERSISTENT ELY FLOW...THE DIURNAL CYCLE SHOULD
REPEATS ITSELF FOR TONIGHT THROUGH THU. WINDS ESPECIALLY OFFSHORE
WILL INCREASE TO EXERCISE CAUTION TONIGHT THEN SUBSIDE BELOW CAUTION
BY MIDMORNING WED B4 VEERING TO ONSHORE IN THE SEA BREEZE NEAR THE
COAST DURING THE AFTERNOON. HOWEVER...IF LOW PRESSURE DOES IN FACT
MOVE INTO THE SERN GULF LATE IN THE WEEK (SEE ABOVE) THEN WINDS AND
SEAS COULD BE HIGHER THAN CURRENTLY FORECAST FOR FRI AND SAT.

&&

.AVIATION...VISIBLE IMAGERY SHOWS THE SMOKE PLUME EXTENDING WESTWARD
THROUGH PORTIONS OF SOUTH CENTRAL AND SOUTHWEST GEORGIA THIS
AFTERNOON. VSBYS AT KABY AND KVLD HAVE RANGED FROM IFR TO MVFR
THROUGHOUT THE COURSE OF THE DAY. FURTHER WEST AT THE KDHN TERMINAL
VSBYS SHOULD REMAIN ABOVE 5SM THROUGH THE PERIOD. THE DISPERSION
MODEL CONTINUES TO DISPLAY A PERSISTENT PICTURE WITH THE SMOKE PLUME
WITH A MORE NW ORIENTATION TOWARD KABY DURING THE OVERNIGHT AND
MORNING HOURS AND A WESTWARD ORIENTATION IN THE AFTERNOON. THIS
TREND WILL CONTINUE THROUGH THIS TAF PERIOD. ALTHOUGH CONFIDENCE IS
FAIRLY LOW...A DEVELOPING SHOWER OR TWO AT KPFN TERMINAL CANNOT BE
RULED OUT THROUGH THE EVENING HOURS.

&&

.FIRE WEATHER...GFS WITH HIGHER TEMPS AND LOWER DEW POINTS THAN NAM
FOR WED AFTN...MODELS IN BETTER AGREEMENT FOR THURS...ESPECIALLY ON
TEMPS WITH GFS REMAINING SLIGHTLY DRIER. WARNING CONTINUES REST OF
THIS AFTN FOR EASTERN BIG BEND. A RED FLAG WARNING IN EFFECT FOR WED
FOR ALL OF FLA EXCEPT BAY..GULF AND FRANKLIN. WATCH IN EFFECT FOR
THURS FOR ALL COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65  92  63 90/  05  10  05  05
PANAMA CITY  70  86  70 86/  10  20  05  05
DOTHAN       65  89  66 90/  10  10  05  05
ALBANY       64  91  64 90/  05  05  05  05
VALDOSTA     62  91  61 90/  05  05  05  05
CROSS CITY   64  93  63 92/  05  05  05  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TODAY TIL 00Z FOR THE FOLLOWING ZONES:
     DIXIE...GADSDEN JEFFERSON...LAFAYETTE...LEON...MADISON...
     TAYLOR.
     RED FLAG WARNING WED AFTERNOON AND EARLY EVENING ALL BUT
     BAY...GULF AND FRANKLIN COUNTIES.
     FIRE WX WATCH THURS ALL COUNTIES.

GM...NONE.

&&

AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, May 29, 5:09 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 AM EDT TUE MAY 29 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-301000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
609 AM EDT TUE MAY 29 2007 /509 AM CDT TUE MAY 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.
SMOKE FROM THE WILDFIRES STILL BURNING ACROSS SOUTH-CENTRAL
GEORGIA WILL CONTINUE TO MIGRATE WEST ACROSS SOUTHWEST GEORGIA AND
PORTIONS OF SOUTHEAST ALABAMA. THE THICKEST SMOKE WILL REMAIN NEAR
AND TO THE NORTH OF VALDOSTA WHERE VISIBILITIES WILL FALL BELOW
ONE MILE AT TIMES. THESE LOWER VISIBILITIES WILL BEGIN TO IMPROVE
AROUND 10 TO 11 AM AND THEN DROP BACK TO A MILE OR LESS AROUND 5
AM. ONLY PATCHY SMOKE IS EXPECTED TODAY OVER SOUTHEAST ALABAMA AND
NORTHERN PORTIONS OF THE FLORIDA BIG BEND. THERE IS A HIGH RISK
FOR RIP CURRENTS TODAY ALONG THE BAY AND WALTON COUNTY COASTS WITH
A MODERATE RISK FURTHER EAST. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON OVER THE PANHANDLE AS THE SEA BREEZE MOVES
INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SOUTHWEST AND SOUTH CENTRAL GEORGIA WILL CONTINUE TO DEAL WITH
AREAS OF SMOKE FROM WILDFIRES BURNING TO THEIR EAST INTO AT LEAST
THURSDAY. THE SMOKE WILL BE NOTICEABLE OVER THE BORDER IN FLORIDA
AND ALABAMA...BUT IT WILL BE MUCH LESS THICK. ISOLATED
THUNDERSTORMS ARE EXPECTED IN THE PANHANDLE AND SOUTHEAST ALABAMA
ON WEDNESDAY AND THURSDAY...WITH LOW CHANCES FOR SHOWERS AND
STORMS OVER THE ENTIRE AREA FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:59 AM CDTFire Weather WatchTAECoffee, Dale, Geneva, Henry, Houston11 hr
May 29, 3:59 AM CDTRed Flag WarningTAECoffee, Dale, Geneva, Henry, Houston15 hr
May 29, 2:39 PM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more24 hr

Nearby

Red Flag Warnings in Florida, 2007Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.